Apr 25, 2001
A study reported in the journal Clinical Infectious Diseases indicatesthat more and more HIV infected patients are dying from liver disease. Is there anything I can do to not be at risk? I'm just going to start meds next week. Are they people dying all people who have medicated for 10+ years?
Response from Dr. Boyle
Many of the HIV/AIDS patients dying of liver disease are co-infected with hepatitis B or C, and that infection is responsible for most of the liver damage these patients suffer. Ceratin antiretrovirals, especially nevirapine (Viramune) and protease inhibitors, can cause significant liver damage, and co-infected patients may wish to avoid these agents if possbile; however, very few patients will experience significant problems if they are appropriately monitored and the offending medication is discontinued quickly. So, in order to best avoid liver problems you should live a healthy lifestyle, avoid high levels of alcohol intake, see your doctor frequently for check ups, and be appropriately treated for hepatitis co-infections (if you have any). BB
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blood In Semen After Anal Sex Worried I Have HIV
- Herpes After Eating Sperm Worried I Have HIV
- Painful Red Spots After Open Mouth Kissing Worried I Have HIV
- White Discharge After Anal Sex With Condom Does It Mean I Have HIV
- Amoxicillin To Treat Vaginal Infections
- Can You Get Hepatitis B From Raw Oysters?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.